Estimating malaria transmission through mathematical models

Stuckey, Erin M. and Smith, Thomas A. and Chitnis, Nakul. (2013) Estimating malaria transmission through mathematical models. Trends in parasitology, Vol. 29, H. 10. pp. 477-482.

Full text not available from this repository.

Official URL: http://edoc.unibas.ch/dok/A6183922

Downloads: Statistics Overview


Evaluating the effectiveness of malaria control interventions on the basis of their impact on transmission is increasingly important as countries move from malaria control to pre-elimination programs. Mathematical modeling can examine relationships between malaria indicators, allowing translation of easily measured data into measures of transmission, and addressing key concerns with traditional methods for quantifying transmission. Simulations show these indicators are statistically correlated, allowing direct comparisons of malaria transmission using data collected using different methods across a range of transmission intensities and seasonal patterns. Results from such models can provide public health officials with accurate estimates of transmission, by seasonal pattern, that are necessary for assessing and tailoring malaria control and elimination programs to specific settings.
Faculties and Departments:09 Associated Institutions > Swiss Tropical and Public Health Institute (Swiss TPH)
09 Associated Institutions > Swiss Tropical and Public Health Institute (Swiss TPH) > Former Units within Swiss TPH > Infectious Disease Modelling > Epidemiology and Transmission Dynamics (Smith)
UniBasel Contributors:Smith, Thomas A. and Chitnis, Nakul
Item Type:Article, refereed
Article Subtype:Research Article
Note:Publication type according to Uni Basel Research Database: Journal article
Related URLs:
Identification Number:
Last Modified:25 Apr 2014 08:00
Deposited On:25 Apr 2014 08:00

Repository Staff Only: item control page